How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 57236
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I started taking vibramycin 100mg dispersible tablets last

Resolved Question:

I started taking vibramycin 100mg dispersible tablets last friday, and on monday i had a dizzy spell, felt like I was going to pass out. Went to docs couple hours later, once I could drive, he said blood pressure and heart rate was fine and to continue. I did then on the wednesday, a big lump caqme on the right hand side of my headat base of skull, then thursday another lump came up on left of just below skull and another small lump on back of skull on left hand side, behind the ear, and then another one came up on base of skull. These hurt a lot and paracetamol wasn't stopping pain, and it was causing nubness on lefthand side. Went to A&E and they said I had an allergic reaction to meds and to stop taking them. I did, and got antibiotics changed to clarythmycin, which I am just about to finsh today, and the lumps have gone completely down. But my gyno at the hospital that put me on vibramycin wants me to now start them again for another 7 days, saying it wasn't an allergic reaction, that it was swollen lymph glands that were trying to fight an infection in my head somewhere, although he couldn't see what, and it will be fine. I am really scared about this, do you think it was an allergic reaction, and if so what will happen if I take them again???
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 4 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this excellent question

I think this is definitely an allergic reaction and I would strongly advise against taking it again

The GYN doctor can come up with a different antibiotic. There are many choices.

I would avoid it.

Generally, reactions are worse the second time around. I would hate to think what could happen

I hope this helps.

If you have more questions, just reply. :)
Customer: replied 4 years ago.

I thought It was, but three doctors and and the gyn doctor have all said it isn't, and to take it again?? They all say it was swollen glands?? How fast would a reaction happen normally after taking the first tablets?

Expert:  Dr. Phil, MD replied 4 years ago.
My argument would be....why take the chance it was? Just use a different antibiotic?

The reaction can happen immediately or take a few hours...its variable
Customer: replied 4 years ago.

So the fact that i never had any funny symptoms untill the monday, which was four days later, does this mean it poss wasn't? Also what other medication would be usual to change it to to treat suspected pid, or bacterial vaginosis? Bearing in mind i can't take tablets, only medicine, or dispersible tablets, as cant't swollow tablets?

Expert:  Dr. Phil, MD replied 4 years ago.
That means it could or it could not be. Either is possible

You could get IV treatment for this.

Or you could take a liquid suspension like augmentin
Customer: replied 4 years ago.

I got given clarithmycin, was this do the same thing as vibrmycin??

Expert:  Dr. Phil, MD replied 4 years ago.
No, it is not the same.

Clarithromycin probably won't cover it either.

I would ask for augmentin liquid
Dr. Phil, MD and other Medical Specialists are ready to help you